Medical Questions > Conditions and Diseases > Headache and Migraines Forum

Migraines and Nuvaring

Must Read
How can you tell if a headache is serious, or not? What types of headaches are there? Get started learning the facts about headache here....
Do you know when to seek help for headache symptoms? Learn more about symptoms of the four different types of headaches...and when to go to a doctor here....
Headaches can be caused by various medical conditions. Learn which tests doctors use to diagnose problem headaches...and who you should see to start diagnosis....
my migraines are preventing me from completing my work, make me dizzy, lightheaded, confused, give me aural visions, slurred speech..etc. Help!!!! They did not get bad until I was on nuvaring for 3 yrs-at the end of that 3 years I started getting dizzy spells-occasionally passing out-along with horrible mood swings and migraines. I got off them and have not been on any since as it seems I have an issue with added estrogen ( I think I am already very high in it) that was 2yrs ago and still have horrible migraines. They will come without notice and cause me to be 'sick for a week+' after. I cannot function at work-I become a dizzy zombie and it is very frustrating! I have been to a dizzy doc who said that it was not neurological, ear related or food caused. It does seem to move with high periods of estrogen during my cycle. Some months however are worse than others and others dont correspond at all unless my hormones are imbalanced? I am a healthy 24 yr old otherwise- I work out, yoga, eat well, take my supps (evening prim, fish oil, calcium, magnesium, coq10, multi with b vitamins. Can anyone help me Sad
Did you find this post helpful?
|

User Profile
replied August 14th, 2010
Hi! Many thanks for your question on eHealth forum!

Since you are noticing a relationship with estrogen, menstrual cycle, Nuvaring, the migraine attacks are related to hormonal changes in the body.

If the estrogen is high, then a CT scan of abdomen should be done to rule out PCOD. The cysts could be secreting the hormone. Taking birth control pills may help decrease the headaches.

There are preventive medications for migraine, that can be given in particular times of the menstrual cycle to prevent an upcoming headache. You can discuss this with both your gynecologist and a neurologist. Hope this helps. Take care!
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Headache and Migraines , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.